This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Dear Dr. Gould,
I have been through the mill. As of today, I have been off Lamictal for depression ( no other psychotropic) for 3 1/2 weeks. I ended up in the emergency room due to muscle cramps and fluid that has been going on for about 5 months, it just became unbearable. The internist verified that all was well, except for low salt/ potassium ,level 3.2. Not that low. I had been on the lowest dose of an potassium sparing diuretic to combat the 16 pounds of fluid that accumulated on the brief time on lamictal ( weaned off zoloft during that time) My Psychiatrist refuses to even consider the Lamictal as a cause. I did talk to the manufacturer and they confirmed their is a low incidence of edema and muscle pain. Nevertheless after stopping all prescriptions the edema is slowly going away and the muscle pain is still there, but a tiny bit better. I later find out the my Dr. is a spokes person for the drug manuf. and that is why she went off the charts in a manic state about the non-side effect.
So, how long does they edema last? It is mainly in my legs and hips, stomach has almost gone completely. Have you heard of others having this problem and can you give any advice. The good news is my memory has returned along with my balance and many other things that my Dr. refused to acknowledge.
Unfortunately, or fortunately, this is so rare that I do not have any experience with it, but if you are getting better,and the internist is following your fluid balance carefully, you are doing all the right things. Keep on treating the edema symptoms, and stay off all medications as much as possible....you should be talking re this with your new psychiatrist as well...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.